Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What is the treatemnt for period regularization when suffering from Pcos?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9332 Questions
Question
Hi! I havebeen diagnosed with pcos. Havent had my period for 9 months since march until now. Today is the 9th daybut the bleeding is still going on likeit would be onthe 2nd or third day of any regular period. Whats going on?
Posted Fri, 17 Jan 2014 in Women's Health
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Can be prolonged as you are bleeding after 9 month Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Ma'am the main aspect of your query is missing. Let me shed some light on that; as you were diagnosed with PCOS (polycystic ovarian syndrome), did your doctor not prescribe any medication for you? If yes, this medication should target regularization/normalization of your menstrual cycle and thus help your body to have a period every month. As for the period/bleeding that you are experiencing, do not worry about it, as your endometrium (inner lining of the uterus) has not shed for almost 9 months, and it may result in a slightly more prolonged duration of bleeding. I hope you find my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: What is the treatemnt for period regularization when suffering from Pcos? 7 hours later
Yes ,I have been prescribed progesterone in thepast from time to time to regularise them but since last year it has started giving me severe migraines andneuralgia pain so I am only using metformin 500 twice a day but it is not working very well either. I am experiencing nausea and back ache, along with a littleyellowish discharge frommynavel as well for the first time.what couldbecausing this?
 
 
Answered by Dr. Shoaib Khan 5 hours later
Brief Answer: Need change in medication;navel possible infection Detailed Answer: Hello once again ma'am. If metformin (which is prescribed to help control and regularize your menstrual cycle as well as to help with weight loss) has not been helping you much, I would request you to revisit your doctor and request for a change in prescription, as we will have to target regularization of your menstrual cycle at the earliest. A missed period for almost 9 months is unacceptable ma'am. As for the discharge from the navel, this could be due to a minor infection in the region, which is common, and will have to be examined and treated with antibiotics. The nausea and backache are related to the bleeding that you are experiencing ma'am. Please do not hesitate to visit your doctor and request for the investigations I have suggested. Also request for a check on your hemoglobin levels at the same time, to look for possible anemia resulted from the irregular bleeding. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor